Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 53, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 6, 2011, 3:30 PM EDT for Levy County, Florida. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2011, 3:30 PM EDT (19:30 UTC)
- Expired
- Jun 6, 2011, 3:48 PM EDT
- In force
- 18 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Levy County, FL
The radar
The Jacksonville radar (KJAX), 155 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2634 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
691
WUUS52 KTBW 061930
SVRTBW
FLC075-062030-
/O.NEW.KTBW.SV.W.0053.110606T1930Z-110606T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
330 PM EDT MON JUN 6 2011
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL LEVY COUNTY IN FLORIDA.
* UNTIL 430 PM EDT
* AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL LEVY COUNTY...OR 6
MILES SOUTH OF BRONSON...AND MOVING SOUTH AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CENTRAL LEVY COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
&&
LAT...LON 2937 8256 2923 8252 2920 8270 2942 8275
2942 8261
TIME...MOT...LOC 1930Z 356DEG 6KT 2936 8267
$$2 follow-up statements
972
WWUS52 KTBW 061932
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
332 PM EDT MON JUN 6 2011
FLC075-062030-
/O.CON.KTBW.SV.W.0053.000000T0000Z-110606T2030Z/
LEVY FL-
332 PM EDT MON JUN 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR CENTRAL LEVY COUNTY...
AT 327 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL LEVY
COUNTY...OR 6 MILES SOUTH OF BRONSON...MOVING SOUTH AT 5 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2937 8256 2923 8252 2920 8270 2942 8275
2942 8261
TIME...MOT...LOC 1932Z 356DEG 6KT 2936 8267
$$091
WWUS52 KTBW 061948
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
348 PM EDT MON JUN 6 2011
FLC075-061959-
/O.CAN.KTBW.SV.W.0053.000000T0000Z-110606T2030Z/
LEVY FL-
348 PM EDT MON JUN 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LEVY COUNTY IS
CANCELLED...
THE STORM HAS WEAKENED BELOW SEVERE THRESHOLDS AND WILL CONTINUE TO
DISSIPATE.
LAT...LON 2937 8256 2923 8252 2920 8270 2942 8275
2942 8261
TIME...MOT...LOC 1949Z 356DEG 6KT 2933 8267
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 1:41 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 6, 1:41 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 141 PM EDT MON JUN 6 2011 .SHORT TERM (TONIGHT THROUGH WEDNESDAY)...BROAD MID LEVEL RIDGING WILL REMAIN IN PLACE THROUGH THE MAJORITY OF THE SHORT TERM PERIOD. AT THE SURFACE...HIGH PRESSURE WILL REESTABLISH FROM THE NORTH TONIGHT FORCING A WEAK SURFACE LOW WESTWARD ACROSS THE NORTHERN GULF. LINGERING SHOWERS MAY BE POSSIBLE OVERNIGHT BEFORE THE LOW MOVES OUT...WILL CARRY 20 POPS OVER THE NORTHERN ZONES TONIGHT. GRADIENT FLOW WILL BEGIN TO STRENGTHEN BY TOMORROW WITH HIGH PRESSURE CENTERED NORTH OF THE AREA AND INVEST 94 IN THE CARIBBEAN. EXPECTING THE SEA BREEZE TO BE PINNED TO THE COAST TOMORROW. MAY SEE AN ISOLATED SHOWER OR THUNDERSTORM PUSH WESTWARD ACROSS THE STATE TOMORROW FROM ABOUT HILLSBOROUGH/POLK NORTHWARD. BY WEDNESDAY...STRONG EASTERLY FLOW WILL AGAIN KEEP THE WEST COAST SEA BREEZE ON THE COAST...IF IT CAN EVEN DEVELOP. SLIGHTLY DRIER AIR IS FORECAST TO COME ACROSS THE STATE FROM THE EAST. THEREFORE..WILL ONLY CARRY A SLIGHT CHANCE OF SHOWERS OR THUNDERSTORMS ALONG COASTAL AREAS WHICH MAY BE AFFECTED BY THE SEA BREEZE. TEMPS WILL CONTINUE TO RUN IN THE LOW TO MID 90S THROUGH THE PERIOD. .PREVIOUS LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...OVERALL FORECAST FOR THE LONG TERM REMAINS ON TRACK WITH THE MID/UPPER LEVEL RIDGING WEAKENING LATE IN THE WEEK INTO THE WEEKEND AS A LOW SETS UP OVER THE GULF OF MEXICO. MEANWHILE AT THE SURFACE THE RIDGE AXIS WILL REMAIN NORTH OF THE REGION WITH AN INVERTED TROUGH/WEAK AREA OF LOW PRESSURE EXPECTED TO DRIFT NORTHWESTWARD FROM THE CARIBBEAN INTO THE SOUTHEAST GULF. THIS SHOULD ALL LEAD TO AN INCREASE IN MOISTURE LATE IN THE WEEK INTO THE WEEKEND WITH BETTER CHANCES OF AFTERNOON AND EVENING THUNDERSTORMS. FOR NOW HAVE LEFT THE SLIGHT CHANCE POPS FOR THURSDAY AND GONE WITH CHANCE POPS FOR THE CENTRAL AND SOUTH ON FRIDAY AND SATURDAY AND CHANCE POPS EVERYWHERE ON SUNDAY. TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE PERIOD WITH DAYTIME HIGHS IN THE UPPER 80S TO LOWER 90S...EXCEPT A FEW DEGREES COOLER NEAR THE COAST THANKS TO THE SEA BREEZE...AND OVERNIGHT LOWS IN THE UPPER 60S TO MID 70S. && .AVIATION...VFR CONDITIONS CONTINUE WITH AFTERNOON INTO EVENING MAINLY SCT 4-6K FT CU FIELD AND CIRRUS SHIELD WITH A SEABREEZE NEAR THE COAST. WINDS BECOMING LIGHT WITH CIRRUS OVERHEAD TONIGHT. && .MARINE...MAY SEE SOME SHOWERS OR THUNDERSTORMS LINGER OVER THE NORTHERN COASTAL WATERS TONIGHT BUT SHOULD CLEAR OUT DURING THE EARLY MORNING HOURS. STRONGER EASTERLY FLOW WILL DEVELOP BY TOMORROW WHICH WILL HELP KEEP THE SEA BREEZE ALONG THE COAST. IN ADDITION...NOCTURNAL EASTERLY SURGES IN THE 15-20 KT RANGE WILL BE POSSIBLE LATE TUESDAY NIGHT AND EARLY WEDNESDAY MORNING. MAY SEE ISOLATED SHOWERS OR THUNDERSTORMS IN THE NEAR OR OFF SHORE WATERS DURING THE LATE EVENING TO LATE NIGHT HOURS TUES AND WED NIGHTS. && .FIRE WEATHER...RELATIVE HUMIDITIES HAVE DROPPED TO AROUND 25 PERCENT IN LEE COUNTY. HOWEVER...RH SHOULD RECOVER LATER THIS AFTERNOON WHEN THE SEA BREEZE PUSHES INLAND. ANY SURGE FROM THE AFTERNOON SEA BREEZE WILL BE BELOW 15 MPH. SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE TONIGHT ACROSS AREAS NORTH OF TAMPA BAY. EASTERLY WINDS WILL BEGIN TO INCREASE BY TOMORROW BUT NOT EXPECTING RH TO DROP BELOW 35 PERCENT FOR INSTANTANEOUS RED FLAG CONDITIONS. && .PRELIMINARY POINT TEMPS/POPS... TPA 74 91 73 91 / 10 20 10 20 FMY 73 93 72 93 / 10 10 10 20 GIF 71 94 71 93 / 10 20 10 10 SRQ 74 90 72 91 / 10 10 10 20 BKV 68 93 67 92 / 10 20 10 20 SPG 76 90 76 89 / 10 20 10 20 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...20/BARRON AVIATION...25/DAVIS PREVIOUS LONG TERM...69/CLOSE
Hazardous weather outlook, Jun 6, 4:45 AM EDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 445 AM EDT MON JUN 6 2011 FLZ039-042-043-048>052-055>057-060>062-065-062045- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 445 AM EDT MON JUN 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON FROM PINELLAS...HILLSBOROUGH...AND POLK COUNTIES NORTHWARD WITH SCATTERED THUNDERSTORMS FOR PARTS OF LEVY...CITRUS...AND SUMTER COUNTIES. HEAVY RAIN...CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ...THUNDERSTORM IMPACT... ISOLATED THUNDERSTORMS ARE EXPECTED TUESDAY AFTERNOON THROUGH THURSDAY AFTERNOON...THEN BECOME ISOLATED TO SCATTERED FRIDAY THROUGH SUNDAY. HEAVY RAIN...CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. 09/RKR
In the hours before
Local storm report, Jun 6, 2:13 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
213 PM EDT MON JUN 06 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM WILDFIRE 6 ENE LEBANON 29.20N 82.55W
06/06/2011 LEVY FL EMERGENCY MNGR
650 ACRES...25 PERCENT CONTAINED. VOLUNTARY EVACUATIONS.
SHELTER OPEN AT 1ST BAPTIST CHURCH IN BRONSON.
&&
JILLSONSpecial weather statement, Jun 6, 3:09 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
309 PM EDT MON JUN 6 2011
FLZ039-061945-
LEVY-
309 PM EDT MON JUN 6 2011
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN LEVY
COUNTY FOR A STRONG THUNDERSTORM WITH HAIL AND STRONG WIND GUSTS
VALID UNTIL 345 PM EDT...
AT 304 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
STRONG THUNDERSTORM LOCATED 7 MILES NORTHWEST OF BRONSON...MOVING
SOUTHEAST AT 10 MPH WILL AFFECT BRONSON.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO PENNY SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL
REDUCE VISIBILITY TO NEAR ZERO AND WILL CAUSE PONDING OF WATER ON
ROADWAYS.
&&
LAT...LON 2956 8265 2955 8264 2955 8256 2945 8255
2938 8281 2957 8285 2957 8266
TIME...MOT...LOC 1909Z 337DEG 9KT 2952 8271The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:09 PM EDT | Special Weather Statement | TBW | Levy | 36 min |
| Jun 6, 5:08 PM EDT | Special Weather Statement | TBW | Sumter | 52 min |
| Jun 6, 5:21 PM EDT | Severe Thunderstorm Warning | TBW | Sumter | 39 min |
| Jun 6, 5:55 PM EDT | Severe Thunderstorm Warning | TBW | Hernando, Pasco, Sumter | 35 min |
| Jun 6, 6:22 PM EDT | Special Weather Statement | TBW | Pasco | 38 min |
| Jun 6, 6:56 PM EDT | Special Weather Statement | TBW | Hillsborough | 64 min |
| Jun 6, 7:13 PM EDT | Tornado Warning | TBW | Hillsborough | 9 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.